The DRESS Syndrome: The Great Clinical Mimicker

Peter Fleming, M.D., Paul E. Marik, M.D., FCCM, FCCP

Disclosures

Pharmacotherapy. 2011;31(3):45e-49e. 

In This Article

Conclusion

Our case report highlights the difficulty in diagnosing the DRESS syndrome. Clinicians should have a high index of suspicion for the DRESS syndrome in patients being treated with aromatic anticonvulsants who develop a sepsislike syndrome. Furthermore, considering the potential severe adverse reactions associated with phenytoin, the risks and benefits should be carefully evaluated before using this agent for seizure prophylaxis.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....